Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 101, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 13, 2019, 12:05 PM EDT for 5 counties in Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 12:05 PM EDT (16:05 UTC)
- Expired
- Aug 13, 2019, 12:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anderson County, TN, Blount County, TN, Knox County, TN, Loudon County, TN, Roane County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 12:20 PM EDT | TSTM WND DMG | 1 W Farragut, TN | A COUPLE OF TREES WERE DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.4
The text
As transmitted.
610
WUUS54 KMRX 131605
SVRMRX
TNC001-009-093-105-145-131645-
/O.NEW.KMRX.SV.W.0101.190813T1605Z-190813T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
1205 PM EDT Tue Aug 13 2019
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Loudon County in east Tennessee...
Southwestern Knox County in east Tennessee...
South central Anderson County in east Tennessee...
Northwestern Blount County in east Tennessee...
Central Roane County in east Tennessee...
* Until 1245 PM EDT.
* At 1205 PM EDT, severe thunderstorms were located along a line
extending from near Oak Ridge to near Fairview, moving southeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Knoxville, Oak Ridge, Lenoir City, Alcoa, Kingston, Loudon,
Farragut, Fairview, Oliver Springs, Louisville, Friendsville,
Philadelphia, Paint Rock, Bradbury and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3566 8440 3567 8443 3566 8449 3579 8466
3607 8426 3586 8398 3565 8429 3567 8432
3567 8435 3565 8436 3564 8440
TIME...MOT...LOC 1605Z 301DEG 23KT 3601 8424 3581 8453
HAIL...1.00IN
WIND...60MPH
$$
SR1 follow-up statement
059
WWUS54 KMRX 131624
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
1224 PM EDT Tue Aug 13 2019
TNC001-009-093-105-145-131645-
/O.CON.KMRX.SV.W.0101.000000T0000Z-190813T1645Z/
Loudon TN-Knox TN-Anderson TN-Blount TN-Roane TN-
1224 PM EDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR LOUDON...SOUTHWESTERN KNOX...SOUTH CENTRAL ANDERSON...
NORTHWESTERN BLOUNT AND CENTRAL ROANE COUNTIES...
At 1223 PM EDT, severe thunderstorms were located along a line
extending from 6 miles north of Farragut to near Loudon, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Knoxville, Oak Ridge, Lenoir City, Alcoa, Kingston, Loudon, Farragut,
Fairview, Oliver Springs, Louisville, Friendsville, Philadelphia,
Paint Rock, Bradbury and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3566 8440 3567 8443 3566 8449 3579 8466
3607 8426 3586 8398 3565 8429 3567 8432
3567 8435 3565 8436 3564 8440
TIME...MOT...LOC 1623Z 301DEG 23KT 3597 8415 3577 8444
HAIL...1.00IN
WIND...60MPH
$$
SRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 11:44 AM EDT, 21 minutes earlier.
Area forecast discussion, Aug 13, 11:44 AM EDT, 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
1144 AM EDT Tue Aug 13 2019
.DISCUSSION...
Wanted to give everyone an update on the timing of the storms
today. Latest surface analysis shows an outflow boundary moving
into the northern Plateau. This boundary will catch up with the
developing lie of storms over the Plateau into far western
Virginia. This line of storms will be the main strong to severe
storms for southwest Virgina and east Tennessee along and north of
interstate 40 (timing between now and 2-3 pm).
Areas south of interstate 40, we expect another storm complex to
develop over middle Tennessee then move southeast into the area
from 2 pm ET to 6-7 pm ET.
The main threat remains the same being damaging winds, marginal
hail up to quarter size, frequent lightning and heavy rains that
may cause isolated flash flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 97 75 91 71 / 50 70 20 10
Knoxville McGhee Tyson Airport, TN 94 72 88 70 / 70 70 30 10
Oak Ridge, TN 95 72 88 68 / 70 70 20 10
Tri Cities Airport, TN 92 69 86 66 / 70 70 40 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
Anderson-Bledsoe-Bradley-Hamilton-Jefferson-Knox-Loudon-
Marion-McMinn-Meigs-North Sevier-Northwest Blount-Northwest
Cocke-Northwest Monroe-Rhea-Roane-Sequatchie-West Polk.
VA...None.
&&Hazardous weather outlook, Aug 13, 11:48 AM EDT, 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 1148 AM EDT Tue Aug 13 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141600- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 1148 AM EDT Tue Aug 13 2019 /1048 AM CDT Tue Aug 13 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight ...Dangerous Heat Indices this afternoon... ...Severe Thunderstorm Potential this afternoon and evening... Heat index values are expected to approach 105 degrees across the southern and central TN valley on Tuesday, including Knoxville and Chattanooga. If spending time outdoors, take frequent breaks in the shade, stay hydrated, and spend time in air conditioning, if possible. Never leave children or pets in parked vehicles which heat up rapidly; Look before you lock! Thunderstorms are likely this afternoon through early evening. Some thunderstorms will become severe with damaging winds being the primary hazard. Hail up to quarter size and frequent lightning are also anticipated. Timing of storms... For southwest Virginia and east Tennessee along and north of interstate 40, greatest threat of severe storms between now and 2-3 pm. For east Tennessee, along and south of interstate 40, and southwest North Carolina, greatest threat for severe storms will be from 2 pm ET to 6-7 pm ET. Thunderstorms will produce heavy rain rates which will lead to the potential for isolated flash flooding, especially in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Spotters may also submit reports of severe weather on our website at www.weather.gov/mrx/.
In the hours before
Special weather statement, Aug 13, 11:07 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Morristown TN
1107 AM EDT Tue Aug 13 2019
TNZ012-013-035-036-131545-
Anderson TN-Scott TN-Campbell TN-Morgan TN-
1107 AM EDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORGAN...
NORTHWESTERN ANDERSON...SOUTHERN CAMPBELL AND SOUTHEASTERN SCOTT
COUNTIES UNTIL 1145 AM EDT...
At 1106 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Huntsville to 10 miles north of
Wartburg. Movement was east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
La Follette, Jacksboro, Caryville, Rocky Top, Norris Dam State Park,
Smokey Junction, Rosedale, Disney, Cove Lake State Park, Royal Blue,
Norma, Frozen Head State Park, Slick Rock, Petros, Coalfield and
Fincastle.
LAT...LON 3638 8397 3637 8395 3635 8397 3635 8396
3631 8397 3601 8442 3621 8466 3646 8433
TIME...MOT...LOC 1506Z 289DEG 27KT 3638 8438 3625 8456
SRSpecial weather statement, Aug 13, 11:39 AM EDT, 26 minutes before
Special Weather Statement National Weather Service Morristown TN 1139 AM EDT Tue Aug 13 2019 TNZ035-036-067>069-131630- Anderson TN-Roane TN-Loudon TN-Knox TN-Morgan TN- 1139 AM EDT Tue Aug 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...NORTH CENTRAL LOUDON...WEST CENTRAL KNOX...SOUTHWESTERN ANDERSON AND NORTHEASTERN ROANE COUNTIES UNTIL 1230 PM EDT... At 1139 AM EDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Wartburg, moving southeast at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Oak Ridge, Lenoir City, Kingston, Loudon, Farragut, Oliver Springs, Midtown, Harriman, Oakdale, Coalfield, Bradbury, Pine Orchard, Dearmond, Petros and Frozen Head State Park. LAT...LON 3596 8467 3612 8454 3603 8411 3572 8433 TIME...MOT...LOC 1539Z 296DEG 27KT 3600 8450 SR
Special weather statement, Aug 13, 11:43 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service Morristown TN
1143 AM EDT Tue Aug 13 2019
TNZ014-037-038-131630-
Claiborne TN-Union TN-Grainger TN-
1143 AM EDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAIBORNE...WESTERN
GRAINGER AND UNION COUNTIES UNTIL 1230 PM EDT...
At 1142 AM EDT, Doppler radar was tracking a strong thunderstorm near
Maynardville, moving southeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Maynardville, Plainview, Blaine, Luttrell, Lone Mountain, Rose Hill,
Norris Lake, Big Ridge State Park, Sharps Chapel and Sandlick.
LAT...LON 3638 8354 3611 8369 3614 8372 3617 8374
3617 8383 3628 8400 3630 8397 3635 8397
3637 8395 3640 8395 3639 8393 3640 8391
3643 8390 3643 8392 3645 8393
TIME...MOT...LOC 1542Z 292DEG 21KT 3633 8386
SRSpecial weather statement, Aug 13, 11:55 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Morristown TN
1155 AM EDT Tue Aug 13 2019
TNZ014>016-038-131645-
Claiborne TN-Hancock TN-Grainger TN-Hawkins TN-
1155 AM EDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HAWKINS...EASTERN
CLAIBORNE...SOUTHWESTERN HANCOCK AND NORTHEASTERN GRAINGER COUNTIES
UNTIL 1245 PM EDT...
At 1155 AM EDT, Doppler radar was tracking a strong thunderstorm near
Tazewell, or 13 miles north of Rutledge, moving east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
New Tazewell, Bean Station, Tazewell, Lone Mountain, Howard Quarter,
Thorn Hill, Mooresburg, Evanston and Treadway.
LAT...LON 3649 8314 3629 8325 3628 8327 3627 8327
3628 8328 3626 8328 3628 8330 3627 8330
3628 8332 3630 8333 3629 8333 3640 8363
3657 8355
TIME...MOT...LOC 1555Z 291DEG 21KT 3647 8351
SRThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 11:07 AM EDT | Special Weather Statement | MRX | Campbell | 38 min |
| Aug 13, 11:39 AM EDT | Special Weather Statement | MRX | Roane | 51 min |
| Aug 13, 11:43 AM EDT | Special Weather Statement | MRX | Union | 47 min |
| Aug 13, 11:55 AM EDT | Special Weather Statement | MRX | Hancock | 50 min |
| Aug 13, 12:16 PM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 44 min |
| Aug 13, 12:36 PM EDT | Special Weather Statement | MRX | Grainger, Hamblen, Jefferson, Knox | 39 min |
| Aug 13, 12:46 PM EDT | Special Weather Statement | MRX | Blount, Loudon | 44 min |
| Aug 13, 12:47 PM EDT | Special Weather Statement | MRX | Hawkins, Sullivan | 73 min |
| Aug 13, 12:53 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 26 min |
| Aug 13, 1:09 PM EDT | Special Weather Statement | MRX | Cocke, Jefferson, Sevier | 51 min |
| Aug 13, 1:13 PM EDT | Special Weather Statement | MRX | Blount | 47 min |
| Aug 13, 1:37 PM EDT | Special Weather Statement | MRX | Carter, Unicoi, Washington | 68 min |
| Aug 13, 1:43 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 40 min |
| Aug 13, 1:44 PM EDT | Special Weather Statement | MRX | Cocke | 31 min |
| Aug 13, 3:05 PM EDT | Special Weather Statement | MRX | Loudon | 40 min |
| Aug 13, 3:34 PM EDT | Special Weather Statement | MRX | Sequatchie | 41 min |
| Aug 13, 6:19 PM EDT | Special Weather Statement | MRX | Scott | 56 min |
| Aug 13, 6:30 PM EDT | Special Weather Statement | MRX | Bledsoe, Sequatchie | 45 min |
| Aug 13, 6:40 PM EDT | Special Weather Statement | MRX | McMinn | 50 min |
| Aug 13, 7:00 PM EDT | Special Weather Statement | MRX | Campbell | 45 min |
| Aug 13, 7:17 PM EDT | Special Weather Statement | MRX | Claiborne | 58 min |
| Aug 13, 7:18 PM EDT | Special Weather Statement | MRX | Hamilton | 42 min |
| Aug 13, 7:23 PM EDT | Special Weather Statement | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 67 min |
| Aug 13, 7:32 PM EDT | Special Weather Statement | MRX | Polk | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.